MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pace maker placement the wire guide from a micropuncture transitionless stiffened cannula access set unraveled.Access was gained through the left subclavian artery with the micropuncture needle and the wire was then advanced.After the wire was pulled back through the needle the outside could portion of the wire began to unravel.The wire was able to be removed without issue.Another micropuncture transitionless stiffened cannula access set was then opened and the wire was used, but it also began to unravel.The wire was removed without any portion being left in the patient.A third set was then opened to complete the procedure without issue.The patient's anatomy was not noted to be scarred or calcified.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during a pace maker placement the wire guide from a micropuncture transitionless stiffened cannula access set unraveled.Access was gained through the left subclavian artery with the micropuncture needle, and the wire was then advanced.After the wire was pulled back through the needle the outside could portion of the wire began to unravel.The wire was able to be removed without issue.Another micropuncture transitionless stiffened cannula access set was then opened, and the wire was used, but it also began to unravel.The wire was removed without any portion being left in the patient.A third set was then opened to complete the procedure without issue.The patient's anatomy was not noted to be scarred or calcified.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, specifications, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two used wires and ten unused mpis devices were returned for investigation.One used wire was lodged in the inner catheter of the mpis and had distal solder breakage, resulting in coil elongation.The distal solder was present.The other used wire had distal solder breakage, resulting in coil elongation.The distal solder was present.The ten unused mpis devices were returned in the original packaging with the seal intact.A document-based investigation evaluation was performed.Two relevant non-conformances were recorded; all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is provided with instructions for use which caution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that user error was the primary cause of this event.The wires were reported to have been removed through the needle, contrary to the instructions for use.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11812835
Report Number1820334-2021-01324
Device Sequence Number3149438
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)231229(10)13656610
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number13656610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1